Skin Care Talk banner

1 - 4 of 4 Posts

·
Registered
Joined
·
394 Posts
Discussion Starter #1
Retin-a is well applauded on this website, I tried it and I like it, however the skin dryness and flaking can be depressing. I started with retin-a 0.05 cream and I didn't read the instructions so I got burnt and had to stop! I have started using RA again but this time I switched to retin-a 0.1 gel which i mix with eucerin ointment, the dryness and flakiness is somewhat bearable with my new regimen. I have also started noticing some fading of my acne scars and pigmentation. If you are using RA please post your reactions to this wonderful but potent cream and how you manage it to encourage people like me who almost stopped using RA because of its negative reactions. thanks
 

·
Registered
Joined
·
1,620 Posts
The reaction is temporary in my experience. I have experienced redness, dryness, flaking, itching and sensitivity to UV rays. I still have the sensitivity to the UV, I live in Florida and get reddish even with a 50+ UVA/UVB protectant on. It is not as much a burn as it is a flushing though. The other symptoms slowly subside. I too use .05% and it is fine for me. I think you have to get acclimated to it so hang in.
 

·
Registered
Joined
·
6,896 Posts
the dryness & flaking are a part of how it works. RetinA dissolves the bonds holding dead skin cells in place. It also speeds cell turn over. For the flaking, gently rubbing it off with a warm moist washcloth works well. Remember to be gentle! Once you pat the skin dry (NOT rubbing) use a little olive oil or, if it is reallt very dry, some vaseline. If you are planning to go out into the sun, be certain to use a good sunscreen & minimize exposure.

As for me, I get the dryness & flaking. the above method fixes it. I use the 0.1%. there are lower doses for those who are recting badly to the 0.1%. If your skin is too red or itchy, STOP using this strength. Do not try to 'adjust' to it. Your skin is saying NO.
 

·
Registered
Joined
·
284 Posts
If you are using RA please post your reactions to this wonderful but potent cream and how you manage it to encourage people like me who almost stopped using RA because of its negative reactions. thanks
I started Retinoin 0.025% a bit more than a week ago. The doctor gave me an instruction on how to "train" the skin. It is like first day to apply for 1hr, the next day 2hrs, the 3-rd day 4 hrs; then on overnight.
Right away I thought that would be too aggressive so I started with 1 hrs for a couple of days; and now I am on 2 hrs. But even 2 hrs is somewhat irritating on the bottom of the neck. There I am getting some minor redness, peeling and itching like crazy. To minimize the irritation I am using the cream every second day on the neck.
The lesson learned from other products is that I need a good moisturizer to keep irritation at bay. After I rinse off the retinoin cream, I apply the Cetaphil moisturizer. It is heavy and sticky but OK for the night. It helps a lot on controlling the irritation and dryness.
In a few day I'll switch to 3 hrs hoping to come to a "full mode" in 2 month.
 
1 - 4 of 4 Posts
Top